Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2009, 4:35 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2009, 4:35 PM MST (23:35 UTC)
- Expired
- Sep 12, 2009, 6:30 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 122335 FFWVEF AZC015-130130- /O.NEW.KVEF.FF.W.0032.090912T2335Z-090913T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 435 PM MST SAT SEP 12 2009 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 630 PM MST * AT 434 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER PIERCE FERRY ROAD JUST SOUTH OF MEADVIEW. THIS STORM WILL PRODUCE FLOODING ALONG PIERCE FERRY ROAD AND DIAMOND BAR ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 3599 11414 3599 11387 3579 11387 3579 11419 $$ JA
2 follow-up statements
189 WGUS75 KVEF 130039 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 539 PM MST SAT SEP 12 2009 AZC015-130130- /O.CON.KVEF.FF.W.0032.000000T0000Z-090913T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 539 PM MST SAT SEP 12 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL MOHAVE COUNTY... AT 531 PM MST...DOPPLER RADAR INDICATED RAINFALL WAS DIMINISHING FROM THE THUNDERSTORM SOUTHEAST OF MEADVIEW. HOWEVER...BETWEEN ONE AND TWO INCHES OF RAINFALL WAS ESTIMATED SINCE 330 PM. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FOOT OF WATER FLOWING ACROSS PIERCE FERRY ROAD NEAR CHARLES DRIVE. ADDITIONAL FLOODING IS IMMINENT ON SECTIONS OF DIAMOND BAR ROAD...EAST OF PIERCE FERRY ROAD. HIGH FLOWS WILL ALSO OCCUR IN GRAPEVINE WASH EAST OF MEADVIEW AS RUNOFF MAKES ITS WAY TO THE COLORADO RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3599 11414 3599 11387 3579 11387 3579 11419 $$ JA
552 WGUS75 KVEF 130129 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 629 PM MST SAT SEP 12 2009 AZC015-130134- /O.EXP.KVEF.FF.W.0032.000000T0000Z-090913T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 629 PM MST SAT SEP 12 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR CENTRAL MOHAVE COUNTY... RAIN HAS ENDED IN THE VICINITY OF MEADVIEW SINCE 530 PM AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. WATER WILL STILL LIKELY BE FLOWING IN GRAPEVINE WASH EAST OF MEADVIEW BEFORE IT RECEDES BY MID EVENING. LAT...LON 3599 11414 3599 11387 3579 11387 3579 11419 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:30 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 12, 2:30 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS 230 PM PDT SAT SEP 12 2009 .SYNOPSIS...SOUTHWEST FLOW WILL CONTINUE OVER THE REGION AHEAD OF A PACIFIC LOW PRESSURE SYSTEM CURRENTLY APPROACHING THE WEST COAST. THIS SYSTEM WILL APPROACH THE AREA SUNDAY PRODUCING STRONGER WINDS ALONG WITH CONTINUING THE THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR THE SOUTHERN GREAT BASIN AND MOHAVE COUNTY AS WELL AS THE CLARK COUNTY MOUNTAINS. AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA MONDAY AND INTO TUESDAY...MOISTURE WILL BE SWEPT EASTWARD ENDING THE THUNDERSTORM THREAT...BUT CAUSING TEMPERATURES TO COOL TO NEAR OR SLIGHTLY BELOW SEASONAL NORMALS. HIGH TEMPERATURES WILL THEN SLOWLY RISE AFTER WEDNESDAY TOWARD THE WEEKEND. && .SHORT TERM...SATELLITE IMAGERY SHOWING INITIAL DISTURBANCE MOVING OVER THE RENO REGION WITH THE DEFORMATION ZONE SETTING UP FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE FIRING ALONG THE DEFORMATION ZONE IN THE EASTERN PART OF THE FORECAST AREA WHERE MOISTURE IS DEEPEST. ADDITIONAL STORMS ARE FIRING UNDER THE DISTURBANCE ALONG THE SIERRA CREST AS WELL. EXPECT THIS ACTIVITY TO DIE DOWN THIS EVENING AFTER SUNSET WITH CLOUD REMNANTS LINGERING OVERNIGHT. MAIN LOW PRESSURE SYSTEM CONTINUES TO DIVE ALONG THE WEST COAST AND WILL SWING ONSHORE SUNDAY NIGHT AND SWEEP ACROSS THE FORECAST AREA MONDAY INTO TUESDAY. AHEAD OF THE SYSTEM...SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY SUNDAY INTO MONDAY. WIND GUSTS AND MIN RH VALUES CLOSE TO RED FLAG CRITERIA ACROSS ISOLATED AREAS OF SOUTH CENTRAL NEVADA...BUT AT THIS POINT LOOKS MARGINAL AND WINDS MAY NOT REACH THE REQUIRED DURATION CRITERIA. OTHERWISE...DEEPER MOISTURE WILL REMAIN CONFINED TO EASTERN SECTIONS OF THE FORECAST AREA WITH A CONTINUED THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY AND AGAIN ON MONDAY. MODELS CONTINUE TO ADVERTISE SOME ARIZONA MOISTURE MOVING NORTHWEST TOWARD THE LOW WITH AN INCREASE IN MOISTURE VALUES IN LINCOLN AND MOHAVE COUNTIES SUNDAY NIGHT INTO MONDAY BEFORE THE SYSTEM MOVES THROUGH AND DRIER AND STABLE AIR MOVES INTO THE AREA. HAVE KEPT WITH HIGHER POPS IN THIS AREA DURING THIS PERIOD. TEMPERATURES EXPECTED TO COOL MONDAY AND TUESDAY WITH THIS SYSTEM. .LONG TERM...WEDNESDAY MORNING THROUGH SATURDAY...NOT MUCH CHANGE IN OUTLOOK AS MODELS STILL HAVE THE CLOSED LOW CLOSE TO SOUTHERN UTAH TO THE FOUR CORNERS AREA WEDNESDAY MORNING UNDER A STRONG RIDGE. THERE ARE DIFFERENCES AS THE REST OF THE WEEK PROGRESSES ON THE DEVELOPMENT OF A RIDGE TO BUILD IN FROM THE PACIFIC. THEY PRETTY MUCH AGREE ON THE PACIFIC NORTHWEST TROUGH MOVING THROUGH WELL TO THE NORTH ON THURSDAY AND WILL ASSIST IN MOVING THE UTAH/FOUR CORNERS LOW FURTHER EAST. THE GFS IS MORE BULLISH IN THE EXTENT AND STRENGTH OF THE PACIFIC RIDGE BUILDING IN. WENT WITH THIS WAY IN THE FORECAST BUT NOT AS STRONG AS THE GFS. AS A RESULT HAVE RAISED THE TEMPERATURE FORECAST A DEGREE OR TWO OVER THE PREVIOUS FORECAST WHICH WILL KEEP US IN ABOVE NORMAL TEMPERATURES. IF GFS VERIFIES NEXT WEEKEND COULD BE WARMER IF THE FORECAST UPPER HIGH SETS UP OVER NEVADA. ASIDE FROM TEMPERATURES PRETTY MUCH LEFT THE PREVIOUS FORECAST INTACT...MOSTLY DRY AND LITTLE IN THE WAY OF CLOUD COVER. && .AVIATION...FOR MCCARRAN...THUNDERSTORM CHANCES ARE SLIM AT KLAS BUT IT IS NOT OUT OF THE QUESTION FOR OUTFLOW BOUNDARIES FROM NEARBY STORMS TO AFFECT THE VALLEY/KLAS WINDS. OUTSIDE OF OUTFLOWS...WINDS WILL BE LIGHT AND FOLLOW DIURNAL PATTERNS. SUNDAY AFTERNOON WILL SEE STRONGER SOUTH TO SOUTHWEST WINDS AS A SYSTEM APPROACHES FROM THE WEST COAST. FOR NOW THINKING KLAS WILL SEE GUSTS IN THE 25 TO 30 KNOT RANGE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS INTO THIS EVENING AND AGAIN TOMORROW AFTERNOON...MAINLY OVER HIGHER TERRAIN. SURFACE WINDS WILL REMAIN RELATIVELY LIGHT OUTSIDE OF ANY THUNDERSTORMS...FOLLOWING TYPICAL DIURNAL TRENDS. GUSTY SOUTHWEST WINDS ARE EXPECTED SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM APPROACHES THE AREA FROM THE WEST. -KENNEDY-&& .FIRE WEATHER...SOUTHWEST FLOW WILL INCREASE SUNDAY INTO MONDAY WITH LOCALLY BREEZY CONDITIONS. AT THIS TIME IT LOOKS MARGINAL FOR WIDESPREAD RED FLAG CONDITIONS AS MANY AREAS WILL HAVE MINIMUM RELATIVE HUMIDITY VALUES REMAINING ABOVE 15 PERCENT BUT WIDESPREAD WIND GUSTS OVER 35 MPH MAY NOT REACH THE REQUIRED DURATION CRITERIA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && STAUDENMAIER/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 12, 5:11 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 511 AM PDT SAT SEP 12 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-130600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 511 AM PDT SAT SEP 12 2009 /511 AM MST SAT SEP 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE MOVING THROUGH CENTRAL CALIFORNIA INTO NORTHERN NEVADA WILL COMBINE WITH AN INCREASE IN MID LEVEL MOISTURE TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN...MAINLY IN THE SIERRA AND MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER DISTURBANCE APPROACHING THE AREA WILL BRING INCREASING WINDS SUNDAY WHILE ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS MOHAVE AND EASTERN LINCOLN COUNTY. THIS DISTURBANCE WILL MOVE THROUGH CALIFORNIA INTO NEVADA MONDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE SOUTHERN GREAT BASIN...MOHAVE COUNTY AND THE MOUNTAINS IN CLARK COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.